Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 169, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 10, 2000, 4:56 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 10, 2000, 4:56 PM CDT (21:56 UTC)
- Expired
- Aug 10, 2000, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 102157
SVRNEW
LAC063-103-105-102300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CDT THU AUG 10 2000
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...COVINGTON...MANDEVILLE...SLIDELL
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...AMITE...HAMMOND
* UNTIL 600 PM CDT
* AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER INDEPENDENCE...OR ABOUT 6 MILES NORTH OF
HAMMOND...MOVING SOUTHWEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
5 MILES NORTHWEST OF SPRINGFIELD AT 515 PM CDT
THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
IN ADDITION...IN EASTERN ST TAMMANY PARISH...A LINE OF SEVERE
THUNDERSTORMS EXTENDED FROM PEARL RIVER TO NORTHSHORE COMMUNITY
MOVING WEST 20 MPH. DAMAGING WINDS AND TORRENTIAL RAINS WERE
OCCURRING WITH THIS SQULL LINE OF STORMS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.
LAT...LON 3066 9027 3073 9054 3030 9068 3024 8964
3065 8987What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:40 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 10, 3:40 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 PM CDT THU AUG 10 2000 VERY ACTIVE NE FLOW MCS PATTERN IS ONGOING WITH TWO SYSTEMS AFFECTING THE FORECAST AREA AT THIS TIME. MODEL MASS FIELDS HAVE HINTED AT THIS PATTERN...HOWEVER...TIMING AND QPF FORECASTS HAVE BEEN RATHER POOR. SHARPENING ERN U.S. TROUGH/DEVELOPING MID ATLANTIC CLOSED LOW WITH AN UNSEASONABLY STRONG NORTHERLY JET WILL CONTINUE TO SPIN UP VORTICITY MAXIMA AND THUNDERSTORMS WITH THE EXTREME HEAT AND RESULTANT INSTABILITY ALONG WITH TROPICAL MOISTURE AIDING THE VOLATILE SITUATION THROUGH FRIDAY. RADAR SHOWS NUMEROUS STRONG AND ISOLATED SEVERE THUNDERSTORMS FOR THE SECOND CONSECUTIVE DAY TODAY. NUMEROUS REPORTS OF WIND DAMAGE AND ONE HAIL REPORT WERE RECEIVED SO FAR IN THE MS COASTAL COUNTIES. AM ALSO MONITORING TORNADO POTENTIAL WITH ROTATING CELLS INTERACTING WITH THE SEA BREEZE. WILL GO ABOVE GUIDANCE IN THE COASTAL SECTIONS BOTH TONIGHT AND FRIDAY AND MENTION SEVERE TSTMS TONIGHT. A RARE LATE SEASON COLD FRONT WILL MAKE ITS WAY SOUTH TO THE MS COAST LATE SAT AND SLOWLY DRIFT SOUTH AND BECOME MAINLY A DEWPOINT BOUNDARY ON SUNDAY. DRY AIR WILL BRIDGE ACROSS THE FRONT SATURDAY AND SUNDAY WITH EXTREME HEAT BUILDING DUE TO NORTH SURFACE WINDS. MCB 72/96/70/94 3310 BTR 75/96/74/95 3311 MSY 74/95/77/95 5521 GPT 72/94/73/96 5621 .NEW...NONE LA...NONE MS...NONE. 22
In the hours before
Special weather statement, Aug 10, 11:10 AM CDT, 5 hours 46 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT THU AUG 10 2000 AN UPPER LEVEL DISTURBANCE AND COMPLEX OF THUNDERSTORMS OVER THE NORTH CENTRAL GULF OF MEXICO JUST SOUTH OF THE SOUTHEAST LOUISIANA COAST WILL MOVE SOUTHWEST TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH THE CENTRAL GULF COAST REGION FROM THE NORTHEAST LATE TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE AIRMASS BECOMES VERY UNSTABLE. THUNDERSTORMS WILL BECOME MORE NUMEROUS AND LOCALLY STRONG TO NEAR SEVERE LIMITS NEAR THE TIDAL LAKES AND COAST WHERE THUNDERSTORM OUTFLOW BOUNDARIES INTERSECT THE SEA BREEZE. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MILES PER HOUR...LOCALLY HEAVY RAIN AMOUNTS UP TO 3 INCHES AND FREQUENT LIGHTNING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.: FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard, Saint Tammany | 48 min |
| Aug 10, 4:47 PM CDT | Tornado Warning | LIX | Orleans | 28 min |
| Aug 10, 4:56 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 64 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Plaquemines, Saint Bernard | 64 min |
| Aug 10, 5:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 64 min |
| Aug 10, 5:11 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 64 min |
| Aug 10, 6:13 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 32 min |
| Aug 10, 6:29 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles, Terrebonne | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, West Baton Rouge | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Saint James | 61 min |
| Aug 10, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.